Hail, Conejos
- When
- June 5, 5:27 PM MST to 5:32 PM MST
- Where
- Conejos County, 3.9 mi WNW of La Jara
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -106.030
A severe thunderstorm generated hail up to the size of quarters in Conejos County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe thunderstorm generated hail up to the size of quarters in Conejos County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT SAT JUN 5 2010 .SHORT TERM... (TONIGHT AND SUNDAY) WEAK COLD FRONT HAS DROPPED SOUTH THROUGH THE PLAINS TODAY...WITH UPSLOPE WINDS AND INCREASING MOISTURE BEHIND THE BOUNDARY OVER THE EASTERN HALF OF THE AREA. WEAK COLD ADVECTION HAS TRIMMED AROUND 5-7F OFF OF HIGH TEMPS VERSUS YESTERDAY. WHILE DECENT INSTABILITY IS IN PLACE OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR (CAPES OVER 1000 J/KG)...VERY STRONG CAPPING INVERSION AROUND 500 MB NOTED ON THE 12Z KDNR RAOB IS SO FAR KEEPING TSRA FROM DEVELOPING. MODELS HAVING A HARD TIME RESOLVING THIS FEATURE...AS ALL ARE AT LEAST 2-4C TOO COOL AT 500 MB AND HAVE BEEN TOO QUICK TO COOL UPPER LEVEL TEMPS THIS AFTERNOON. MODIFIED SOUNDINGS SUGGEST TEMPS IN THE MID 90S AND DEWPOINTS IN THE LOWER 50S WOULD BREAK THE CAP...BUT LOOKS DOUBTFUL WE'LL REACH THESE VALUES EXPECT IN VERY ISOLATED AREAS. STILL...ALL MODELS...INCLUDING THE LATEST RUC...BREAK OUT AT LEAST ISOLATED TSRA BY THIS EVENING...SO WILL KEEP SOME VERY LOW POPS ALONG THE PALMER DIVIDE AND ACROSS THE EASTERN MOUNTAINS...THOUGH WOULDN'T BE A BIT SURPRISED IF NOTHING HAPPENS. EXPECTING ANOTHER MILD NIGHT AS CLOUDS KEEP MIN TEMPS FAIRLY WARM. ON SUNDAY...LOW LEVELS ALONG AND EAST OF THE MOUNTAINS CONTINUE TO MOISTEN AS SOUTHEAST WINDS PERSIST...WITH NAM BOOSTING DEWPOINTS WELL INTO THE 50S MOST LOCATIONS...WHILE GFS HAS SOME LOWER 60S OVER THE FAR SOUTHEAST. FORECAST SOUNDINGS SHOW FAIRLY HEALTHY INSTABILITY (CAPES 1000-2000 J/KG)...BUT AGAIN CAPPING INVERSION LOOKS RATHER STRONG...ESPECIALLY WITH HIGH TEMPS ONLY AROUND 90F EAST OF I-25. NAM/GFS BOTH BREAK OUT CONVECTION ALONG THE SOUTHERN SANGRES BY LATE AFTERNOON...WITH GFS BRINGING A MCS NORTHWARD ACROSS EASTERN COLORADO IN THE EVENING. SUSPECT DEEPER MOISTURE WILL GIVE US A SLIGHTLY BETTER CHANCE AT BREAKING THROUGH THE INVERSION...ESPECIALLY AS DEWPOINTS INCREASE OVER THE HIGHER TERRAIN WEST OF I-25. RAN WITH ISOLATED POPS OVER THE EAST FOR THE AFTERNOON...BUT REMOVED MOST TSRA CHANCES OVER THE WESTERN HALF AS DRY AIR AND WARM MID LEVELS KEEP CONVECTION AT BAY. MAX TEMPS SHOULD BE CLOSE TO OR A DEGREE OR TWO COOLER THAN SATURDAY'S NUMBERS. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUNDAY NIGHT-MONDAY...GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE REGION SUNDAY NIGHT INCREASES SLIGHTLY THROUGH THE DAY MONDAY AS AN EMBEDDED SHORT WAVE MOVES THROUGH THE STRONGER ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. LATEST MODELS INDICATING A MINOR SHORT WAVE CIRCULATING AROUND UPPER RIDGE ACROSS NORTHEASTERN NEW MEXICO HELPING TO BREAK CAP AND INITIATE CONVECTION EARLY SUNDAY EVENING ACROSS THE SOUTHERN MTS AND IMMEDIATE ADJACENT PLAINS...AND WITH CAPES BETWEEN 1000-2000 J/KG AND SHEARS OF 30-40KTS...CANT RULE OUT A FEW SEVERE STORMS PRODUCING LARGE HAIL SUNDAY EVENING. INCREASING FLOW ALOFT INDUCES SFC LOW ACROSS THE EASTERN PLAINS MONDAY MORNING WHICH THEN KICKS OUT ACROSS THE FAR EASTERN PLAINS THROUGH THE AFTERNOON WITH BEST LOW LEVEL MOISTURE LIFTING TO THE NORTH AND EAST OF THE SOUTHEAST PLAINS. MODELS AGREE ON VERY WARM AIR ALOFT (20 TO 22C AT H7) THOUGH NAM INDICATES ANOTHER WEAK DISTURBANCE MOVING ACROSS SOUTHERN REACHES OF THE STATE AND PRINTS OUT CONVECTIVE PRECIP ACROSS THE PLAINS WHEREAS THE GFS REMAINS DRY. AT ANY RATE...HAVE KEPT ISOLATED POPS INTACT ACROSS THE PLAINS WITH BEST POPS NEAR THE KANSAS BORDER WHERE BEST MOISTURE WILL BE IN PLACE. AS FOR TEMPS...HAVE STAYED AT OR BELOW THE COOLEST GUIDANCE THOUGH SHOULD SEE HIGHS AROUND THE CENTURY MARK ACROSS THE LOWER ARKANSAS VALLEY WITH THE DEVELOPING DOWNSLOPE FLOW. MONDAY NIGHT-WEDNESDAY NIGHT...PASSING NORTHERN TIER SYSTEM ALLOWS FOR BACKDOOR FRONT TO SLIDE ACROSS THE SE PLAINS LATE MONDAY NIGHT WITH DEVELOPING UPSLOPE FLOW KEEPING AMPLE LOW MOISTURE WITH DEW PTS IN THE 50S IN PLACE ACROSS THE PLAINS ON TUESDAY. THIS WILL SET THE STAGE AGAIN FOR POSSIBLE SEVERE STORMS ACROSS THE EASTERN PLAINS ON TUESDAY UPPER FLOW BECOMES MORE SW AND INCREASES AGAIN TUESDAY NIGHT AND WEDNESDAY WITH WAA KEEPING PRECIP CHANCES OVERNIGHT TUESDAY AND LEE TROUGHING AND DRYLINE KICKING OUT ACROSS THE FAR EASTERN PLAINS KEEPING BEST POPS ACROSS THE KANSAS BORDER ON WEDNESDAY. EXPECTING MAINLY DRY AND HOT CONDITIONS TO PERSIST ACROSS THE WESTERN PORTIONS OF THE AREA. THURSDAY-SATURDAY...HAVE STAYED CLOSER TO THE WARMER AND DRIER ECMWF SOLUTION FOR THE PERIOD AS GFS REMAINS FASTER WITH THE NEXT SYSTEM MOVING ACROSS THE GREAT BASIN. AT ANY RATE...THIS SYSTEM MOVES ONSHORE ACROSS THE PAC NW COAST ON THURSDAY AND SLOWLY DIGS ACROSS THE WEST COAST AND INTO THE GREAT BASIN THROUGH EARLY SATURDAY BEFORE LIFTING OUT ACROSS THE ROCKIES ON SUNDAY. WARM AND DRY SW FLOW WILL ALLOW FOR TEMPS TO WARM BACK INTO THE MID AND UPPER 90S ACROSS THE PLAINS AND LEAD TO INCREASING FIRE DANGER AREA WIDE THROUGH THE WEEK END. -MW && .AVIATION...FAIRLY EXTENSIVE MID LEVEL CLOUD SHIELD OVER THE AREA...THOUGH CIGS WILL REMAIN VFR TONIGHT AND SUNDAY. STRONG INVERSION ALOFT IS SUPPRESSING DEEP CONVECTION SO FAR TODAY...THOUGH AN ISOLATED TSRA IS POSSIBLE ALONG THE PALMER DIVIDE THIS EVENING. EXPECT A SIMILAR SITUATION ON SUNDAY...WITH SLIGHT CHANCES FOR TSRA AFTER 20Z AT KCOS AND KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 729 AM MDT SAT JUN 5 2010 COZ058>089-093>099-061330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 729 AM MDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS BY LATE AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL. HOWEVER...OVER THE PALMER DIVIDE AND ALONG AND JUST EAST OF INTERSTATE 25...A COUPLE STORMS COULD BECOME SEVERE WITH QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. RECORD WARMTH ACROSS THE MOUNTAINS HAS CAUSED RAPID SNOW MELT ACROSS THE HIGH COUNTRY. THIS HAS INCREASED WATER FLOWS ALONG THE ARKANSAS RIVER FROM SALIDA TO CANON CITY. RIVER LEVELS AT CANON CITY ARE EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING WITH MINOR FLOODING EXPECTED ALONG THE LOW LYING AREAS ALONG THE RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WITH RECORD WARMTH EXPECTED TO PERSIST ACROSS THE MOUNTAINS...HIGH FLOWS WILL CONTINUE ALONG THE ARKANSAS RIVER THROUGH EARLY NEXT WEEK. WATER LEVELS AT CANON CITY ARE PREDICTED TO REMAIN AT OR SLIGHTLY ABOVE FLOOD STAGE THROUGH TUESDAY BEFORE FALLING BELOW FLOOD STAGE BY TUESDAY EVENING. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS SUNDAY THROUGH WEDNESDAY AS A COLD FRONT WAVERS NORTH AND SOUTH ACROSS THE AREA EACH DAY. TO THE NORTH OF THE FRONT...EASTERLY UPSLOPE FLOW WILL INCREASE LOW LEVEL MOISTURE AND BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. SOUTH OF THE FRONT...WARM AND DRY AIR WILL SPREAD UP FROM THE DESERT SOUTHWEST. THE EXACT POSITION OF THE FRONT EACH DAY IS STILL SOMEWHAT UNCERTAIN AND WILL DETERMINE THE AREAS AT GREATEST RISK FOR SEVERE THUNDERSTORMS. AT THIS TIME...THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE SOUTHEAST PLAINS ON SUNDAY...WITH THUNDERSTORMS DEVELOPING ACROSS THE EASTERN MOUNTAINS BY EARLY AFTERNOON...THEN SPREADING EASTWARD ACROSS THE SOUTHEAST PLAINS LATE IN THE AFTERNOON THROUGH EARLY EVENING. WARM AND DRY AIR WILL SPREAD ACROSS MOST OF SOUTHEAST COLORADO ON MONDAY SHIFTING ANY POTENTIAL FOR SEVERE THUNDERSTORMS NORTHWARD...TO ALONG THE PALMER DIVIDE AND ACROSS KIOWA COUNTY. THE COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO AGAIN MONDAY NIGHT SPREADING THE POTENTIAL FOR SEVERE WEATHER ACROSS ALL OF SOUTHEAST COLORADO FOR TUESDAY AND WEDNESDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL...WILL BE THE PRIMARY THREATS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF INTERSTATE 25. 44/31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT SAT JUN 5 2010 COZ081-082-085-060100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 503 PM MDT SAT JUN 5 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS. AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOP STRONG STORM NEAR PIKES PEAK...OR 12 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PIKES PEAK. MANITOU SPRINGS. SOUTHWESTERN COLORADO SPRINGS. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT SAT JUN 5 2010 COZ067-068-070-071-060115- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 510 PM MDT SAT JUN 5 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 14 MILES SOUTHWEST OF MONTE VISTA...OR 25 MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL CONEJOS COUNTY...SOUTHEASTERN RIO GRANDE COUNTY AND EXTREME SOUTHWESTERN ALAMOSA COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT SAT JUN 5 2010 COZ081-084-085-060100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 526 PM MDT SAT JUN 5 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS 2 MILES SOUTH OF DOWNTOWN COLORADO SPRINGS...2 MILES SOUTHEAST OF THE AIR FORCE ACADEMY AND 2 MILES TO THE NORTHWEST OF PALMER LAKE. THESE DEVELOPING STRONG THUNDERSTORMS WERE MOVING TO THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SECURITY. BLACK FOREST. COLORADO SPRINGS. PETERSON AFB. FALCON. SCHRIEVER AFB. PEYTON. ELLICOTT. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH AT TIMES ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 207 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241062, 241063.